A chemical reaction, physical attraction

I’m writing this post from the Maggi’s centre today, bit of a change of scenery for my appointment. I’ve been at the Radioactive Medicine Department of the hospital where I have had a lovely 6 hour day booked out for me. They injected with radioactivity this morning then have me scheduled for blood tests every 2 hours for the next 6 hours to make sure that my kidneys are up to scratch. The new chemo treatment I’m now on flushes through my kidneys and not my liver like most other treatments do. I don’t want to jinx anything but right now they are one of my only major internal organ that don’t have a cancer attached to it so they better be on top form.

Friday was the first day of my new chemotherapy regime. To say it didn’t go quite to plan is an understatement but nothing too horrendous. I’ve started a 21 day cycle of GemCarbo (Gemcitabine and Carboplatin) IV administered on a Friday for 2 weeks then I have a week off. What should have been a 3 hour appointment turned into 9 hours at hospital. There had been a mix up with my dosage and new meds had to be prescribed and made and transported to my chemo ward. I’m so lucky (I don’t know how many times I say this) to live within such a close proximity to all the major hospitals in the North East. It is only a 15 minute drive from where my local ward is from where they make up the treatment so crisis everted in minimum time.

The last few days have been a bit of a fuzz. The side effects of this treatment is much like the last lot of IV treatment I had but I’m hoping they stay as mild as they have. I’ve felt really drunk sick since Friday. Getting about the house is weird when my head is spinning I’m trying to sleep most of the time to get through it. After the torturous sickness of my FEC-T treatment, they plied me with sickness meds from the go. Tablets and IV before treatment, steroids for 3 days after and 3 types of tablets to take for the foreseeable. We seem to be covered and if it stays like it has been since Friday I’m ok with this. It’s doable.

After persevering since October last year to try and start growing back my shit wig, that’s coming off again this weekend. Months of looking like Simon from the Inbetweeners and I’ve only gotten it to about 3 inches long. Might as well shave it now before the dreaded chemo shed starts. With steroids back in my life the sweats are also back and I’m sure the moon face will be following close behind. Bring out the puppy cooling pad. Why is this always timed perfectly for summer though!? I’m also freaking myself out thinking my nails feel funny. After just getting them back properly feet in the last few weeks I’m obsessed I can feel them falling off again. Pray for me this is just a weird mind game thing. I’m back on cold drinks only and the brilliantly varied diet of toast and cheesy mash. God forbid my body intake any nutrients without me projectile vomit or having my throat burned to bits with acid reflux.

But most of all, I just really want a shit.

Anonymous
  • One day like this (the Elbow song) is on while I'm reading this and it makes me think that you could really do with a beautiful day. I have my fingers crossed it is arriving soon. At the moment it sounds like the hangover from hell without the fun times in advance. The nails hopefully might stay on, losing them isn't listed as a common side effect. Drat (inadequate I know) on the hair. It won't be any consolation, but just to try and make you smile, mine is coming back so slowly and curly and weirdly red that I look like a disco version of shawn the sheep and my colleagues at work have trouble maintaining eye contact...but boy do they try, so points to them. Sounds like time to bring on the prunes, though when someone suggested that to me, I really didn't want to respond well, so feel free to say bad things now. Seriously, hoping you feel less shit, but have one soon!

  • I really hope this turns into a more bearable treatment protocol for you, that your kidneys are functioning well, and they can find a way of treating the nausea that doesn’t leave you feeling stoned. Have you tried using Polybalm on your nails?

  • https://www.youtube.com/watch?v=82xRLrugH54   Don't stop believin in this new treatment.  Keep hanging on in there.

  • Hope your kidneys performed well! Thinking of you as you start your new treatment and hope you have less side effects than you are expecting. Sending Love and a hug x

  • Don't you dare give up - thinking of you.   www.youtube.com/watch